MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN STYLUS 1MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN STYLUS 1MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71434333
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the screw came out during procedure.The part was removed from the patient.A smith & nephew back up was available.There was a 1-2 minute delay in procedure, but there was no harm to the patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The arm bolt came out of the device, causing it to disassemble and become inoperable.The bolt and washer were not returned.The device was manufactured in 2014 and exhibits signs of extensive wear usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN STYLUS 1MM
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258150
Report Number1020279-2019-03842
Device Sequence Number3763976
Product Code MBH
UDI-Device Identifier03596010549839
UDI-Public03596010549839
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434333
Device Lot Number14FM05262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1